Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 26, 2017, 1:21 PM CDT for Saint Landry Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2017, 1:21 PM CDT (18:21 UTC)
- Expired
- Aug 26, 2017, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
County Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 103 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.5
The text
As transmitted.
351 WWUS84 KLCH 261821 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 121 PM CDT SAT AUG 26 2017 LAZ032-033-043-261845- Acadia LA-St. Landry LA-Evangeline LA- 121 PM CDT SAT AUG 26 2017 ...SPECIAL WEATHER STATEMENT... At 121 PM CDT, Doppler radar was tracking a strong thunderstorm near Lawtell, or near Church Point, moving north at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Opelousas, Ville Platte, Church Point, Sunset, Washington, Lawtell, Whiteville, Swords, Prairie Ronde, Indian Lake, Grand Prairie and Chicot State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3038 9207 3039 9228 3080 9235 3080 9201 TIME...MOT...LOC 1821Z 182DEG 28KT 3047 9217 $$ Jones
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 12:59 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 26, 12:59 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1259 PM CDT Sat Aug 26 2017
.UPDATE...
Updated grids/zones for newly-issued Tornado Watch #468, in effect
until 07z/02L tonight. This watch replaces WW467 issued earlier.
Jasper and Newton Counties were included in this watch although
the threat for severe weather is mainly confined to the srn
portions of these counties.
25
&&
.PREV DISCUSSION... /issued 1232 PM CDT Sat Aug 26 2017/
DISCUSSION...
26/18Z TAF Issuance.
AVIATION...
Rainbands from Hurricane Harvey will continue to impact western
portions of the fcst area today with more sctd convection acrs
eastern areas. The greatest impacts will be to the BPT terminal
where activity will be a little more persistent over the next 24
hours with periods of +SHRA, MVFR/IFR cigs and vsbys, and wind
gusts to 30 KT. Expect ocnl heavy showers or storms at LCH this
aftn with activity diminishing some during the evening, while
further east convection should remain sctd. The primary impacts
with any convection will be wind gusts to 25-30 KT, +SHRA and
MVFR/IFR conditions. Outside of this activity, VFR conditions will
prevail with easterly winds around 10 KT.
24
PREV DISCUSSION... /issued 1100 AM CDT Sat Aug 26 2017/
DISCUSSION...
Regional 88Ds show scattered convection along the outer fringes of
Hurricane Harvey...now meandering across the cntl TX coastal plain
near KVCT...developing and moving nwwd across primarily swrn 1/2
of the forecast area. Meanwhile a rather impressive feeder band is
noted just to our west, producing ridiculous 3+ in/hour rainfall
rates. This band appears to be drifting slowly ewd toward our wrn
zones...POPs were already categorical across much of the area, but
nudged them up to 100 to account for this ewd drift.
Quick note to users across sern TX/swrn LA...FFA will be expanded
with the afternoon forecast package (details to come later).
Elsewhere inherited grids/zones look good as is.
Update out shortly.
25
PREV DISCUSSION... /issued 719 AM CDT Sat Aug 26 2017/
AVIATION...A weakening Hurricane Harvey will meander over
southeast Texas for the next several days. This will maintain
considerable rains for the area, especially southeast Texas and
southwest Louisiana. Have transitioned BPT and LCH from early TEMPO
groups for SHRA into prevailing through the remainder of the day.
Will carry tempo groups for SHRA only at AEX, LFT and ARA through
the afternoon during max heating. MVFR sky cover will be common
for BPT, while the remaining sites should prevail within VFR.
23
PREV DISCUSSION... /issued 534 AM CDT Sat Aug 26 2017/
DISCUSSION...
Harvey moved onshore last night along the central Texas coast.
Latest radar has Harvey moving slowly inland. The outer bands of
Harvey are moving through southeast Texas counties of Jefferson...
Hardin and Orange with some showers noted in southern Louisiana
on the very extreme fringe. Tides along the coast have been
running about a foot or two above normal and a Coastal Flood
Advisory will continue as winds will pile up waters along the
coast and into the bays over the weekend.
The movement of Harvey today and into tomorrow... meandering might
be the best way to describe the movement that is expected. Since
the storm is inland winds have dropped to around 100 mph. Rains
will be heavy at times today and into tomorrow as bands sweep out
of the gulf and rapidly across the region. Heaviest rains are
expected though down along the central Texas coast and into the
Houston area.
This event will continue to be very slow in its evolution with
flooding the main issue for southeast Texas and portions of
southwest Louisiana.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 87 73 82 70 / 60 50 70 60
LCH 83 75 81 72 / 90 70 80 80
LFT 88 75 85 72 / 80 50 80 80
BPT 80 76 79 73 / 100 80 90 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 10 AM CDT Sunday for LAZ052>054-073-
074.
TX...Coastal Flood Advisory until 10 AM CDT Sunday for TXZ215.
Flash Flood Watch through Tuesday evening for TXZ201-215-216-261-
262.
GM...Small Craft Advisory until 1 PM CDT Sunday for GMZ450-452-455-
470-472-475.
Small Craft Exercise Caution through Sunday afternoon for GMZ430-
432-435.
&&
PUBLIC...04Hazardous weather outlook, Aug 26, 5:18 AM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 518 AM CDT Sat Aug 26 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 518 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Harvey made landfall last night and has moved inland very slowly. The majority of the rainbands continue across the central Texas coast with this region this morning getting brushed but the outer bands. A Tornado Watch continues for Jefferson... Hardin... and Orange counties in southeast Texas. Rains will continue through the day and into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Harvey is expected to bring bands of showers and isolated thunderstorms across the region through the weekend and into next week. Rainfall will be heavy at times and flooding of some locations is expected. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-271030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 518 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Small Craft Advisory is in effect through tomorrow as winds and waves will continue from Hurricane Harvey. Stronger winds should be expected in the offshore waters where waves heights will range from 7 to 10 feet. Storms will move from the southeast to the northwest. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong winds and heavy seas along with rains will be the main issue in the coastal waters as Harvey moves around the central Texas coast through the rest of the weekend and into next week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Aug 26, 12:36 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1236 PM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TORNADO HACKBERRY 29.97N 93.43W
08/26/2017 CAMERON LA EMERGENCY MNGR
CAMPER ON ITS SIDE. ONE STRUCTURE WITH A TORN ROOF. NO
INJURIES.
&&
SWARTHENSpecial weather statement, Aug 26, 1:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 121 PM CDT SAT AUG 26 2017 LAZ032-033-043-261845- Acadia LA-St. Landry LA-Evangeline LA- 121 PM CDT SAT AUG 26 2017 ...SPECIAL WEATHER STATEMENT... At 121 PM CDT, Doppler radar was tracking a strong thunderstorm near Lawtell, or near Church Point, moving north at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Opelousas, Ville Platte, Church Point, Sunset, Washington, Lawtell, Whiteville, Swords, Prairie Ronde, Indian Lake, Grand Prairie and Chicot State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3038 9207 3039 9228 3080 9235 3080 9201 TIME...MOT...LOC 1821Z 182DEG 28KT 3047 9217 Jones
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:19 PM CDT | Special Marine Warning | LCH | 41 min | |
| Aug 25, 11:52 PM CDT | Special Marine Warning | LCH | 53 min | |
| Aug 26, 10:54 AM CDT | River Flood Warning | LCH | Calcasieu | 12 days |
| Aug 26, 12:34 PM CDT | Tornado Warning | LCH | Calcasieu | 26 min |
| Aug 26, 2:00 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 4 hr |
| Aug 26, 3:38 PM CDT | Tornado Warning | LCH | Vernon | 37 min |
| Aug 26, 4:30 PM CDT | Tornado Warning | LCH | Beauregard | 30 min |
| Aug 26, 5:33 PM CDT | Special Marine Warning | LCH | 27 min | |
| Aug 26, 11:40 AM CDT | Tornado Warning | LCH | Orange | 35 min |
| Aug 26, 11:48 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 6 hr |
| Aug 26, 12:03 PM CDT | Flash Flood Warning | LCH | Hardin | 6 hr |
| Aug 26, 12:32 PM CDT | Tornado Warning | LCH | Jasper, Orange | 28 min |
| Aug 26, 12:55 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 35 min |
| Aug 26, 1:27 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 5 hr |
| Aug 26, 1:29 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 31 min |
| Aug 26, 1:41 PM CDT | Special Weather Statement | LCH | Jasper | 34 min |
| Aug 26, 1:43 PM CDT | Special Weather Statement | LCH | Hardin | 32 min |
| Aug 26, 1:54 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 36 min |
| Aug 26, 2:40 PM CDT | Tornado Warning | LCH | Hardin | 35 min |
| Aug 26, 3:06 PM CDT | Tornado Warning | LCH | Hardin, Tyler | 24 min |
| Aug 26, 3:33 PM CDT | Tornado Warning | LCH | Tyler | 27 min |
| Aug 26, 4:18 PM CDT | Tornado Warning | LCH | Jasper, Orange | 27 min |
| Aug 26, 5:45 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 6 hr |
Nearby
Special Weather Statements in Louisiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.